Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 26, NWS Cleveland, OH

May 21, 20227 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2022, 5:23 PM EDT for 7 counties in Ohio. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 5:23 PM EDT (21:23 UTC)
Expired
May 21, 2022, 6:10 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashland County, OH, Crawford County, OH, Huron County, OH, Lorain County, OH, Medina County, OH, Richland County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:39 PM EDTTSTM WND DMG2 Ssw Willard, OHSTORM CHASER VIDEO SHOWS TREES AND POWER LINES DOWNED ON OHIO STATE ROUTE 103 SOUTH OF WIERS ROAD IN CELERYVILLE.
May 21, 5:44 PM EDTHAIL 0.7Tiro, OHDIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS51 KCLE 212123
SVRCLE
OHC005-033-077-093-103-139-147-212230-
/O.NEW.KCLE.SV.W.0026.220521T2123Z-220521T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
523 PM EDT Sat May 21 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Richland County in north central Ohio...
  Huron County in north central Ohio...
  Southeastern Seneca County in northwestern Ohio...
  Southwestern Medina County in northeastern Ohio...
  Northern Ashland County in north central Ohio...
  Northeastern Crawford County in north central Ohio...
  Southwestern Lorain County in north central Ohio...

* Until 630 PM EDT.

* At 523 PM EDT, a severe thunderstorm was located near New
  Washington, or 16 miles northeast of Bucyrus, moving east at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Grafton, Willard, Wellington, New London, Plymouth, New Washington,
  Savannah, Polk, Sullivan, Lagrange, Penfield, Pittsfield,
  Greenwich, Attica, Spencer, North Fairfield, Bailey Lakes, Tiro,
  Rochester and Nova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4090 8292 4117 8293 4129 8205 4099 8206
      4099 8213 4095 8213
TIME...MOT...LOC 2123Z 262DEG 39KT 4102 8283 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
5 follow-up statements
147 
WWUS51 KCLE 212127
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
527 PM EDT Sat May 21 2022

OHC005-033-077-093-103-139-147-212230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Richland OH-Huron OH-Seneca OH-Medina OH-Ashland OH-Crawford OH-
Lorain OH-
527 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN RICHLAND...HURON...SOUTHEASTERN SENECA...
SOUTHWESTERN MEDINA...NORTHERN ASHLAND...NORTHEASTERN CRAWFORD AND
SOUTHWESTERN LORAIN COUNTIES...

At 527 PM EDT, a severe thunderstorm was located over Willard, or 16
miles southwest of Norwalk, moving east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Grafton, Willard, Wellington, New London, Plymouth, New Washington,
Savannah, Polk, Sullivan, Lagrange, Penfield, Pittsfield, Greenwich,
Attica, Spencer, North Fairfield, Bailey Lakes, Tiro, Rochester and
Nova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4090 8292 4117 8293 4129 8205 4099 8206
      4099 8213 4095 8213
TIME...MOT...LOC 2127Z 262DEG 39KT 4103 8276 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
413 
WWUS51 KCLE 212141
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
541 PM EDT Sat May 21 2022

OHC033-147-212150-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Seneca OH-Crawford OH-
541 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SENECA AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central, northeastern and northwestern Ohio.

LAT...LON 4099 8273 4100 8283 4118 8283 4129 8205
      4099 8206 4099 8213 4095 8213 4091 8273
TIME...MOT...LOC 2140Z 262DEG 39KT 4105 8256 

$$

OHC005-077-093-103-139-212230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Richland OH-Huron OH-Medina OH-Ashland OH-Lorain OH-
541 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN RICHLAND...HURON...SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 540 PM EDT, a severe thunderstorm was located near Plymouth, or 13
miles south of Norwalk, moving east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Grafton, Willard, Wellington, New London, Plymouth, Savannah, Polk,
Sullivan, Lagrange, Penfield, Pittsfield, Greenwich, Spencer, North
Fairfield, Bailey Lakes, Rochester and Nova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4099 8273 4100 8283 4118 8283 4129 8205
      4099 8206 4099 8213 4095 8213 4091 8273
TIME...MOT...LOC 2140Z 262DEG 39KT 4105 8256 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
459 
WWUS51 KCLE 212202
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
602 PM EDT Sat May 21 2022

OHC005-077-093-103-139-212230-
/O.CON.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Richland OH-Huron OH-Medina OH-Ashland OH-Lorain OH-
602 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL RICHLAND...EASTERN HURON...SOUTHWESTERN MEDINA...
NORTHERN ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 602 PM EDT, a severe thunderstorm was located near Wellington, or
15 miles north of Ashland, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Grafton, Wellington, New London, Savannah, Polk, Sullivan, Lagrange,
Penfield, Pittsfield, Greenwich, Spencer, North Fairfield, Bailey
Lakes, Rochester and Nova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4104 8261 4121 8264 4129 8205 4099 8206
      4099 8213 4095 8213 4092 8266
TIME...MOT...LOC 2202Z 262DEG 39KT 4108 8224 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
060 
WWUS51 KCLE 212203 CCA
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
603 PM EDT Sat May 21 2022

OHC005-077-093-103-139-212230-
/O.COR.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Richland OH-Huron OH-Medina OH-Ashland OH-Lorain OH-
603 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL RICHLAND...EASTERN HURON...SOUTHWESTERN MEDINA...
NORTHERN ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 603 PM EDT, a severe thunderstorm was located near Wellington, or
15 miles north of Ashland, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Grafton, Wellington, New London, Savannah, Polk, Sullivan, Lagrange,
Penfield, Pittsfield, Greenwich, Spencer, North Fairfield, Bailey
Lakes, Rochester and Nova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4104 8261 4121 8264 4129 8205 4099 8206
      4099 8213 4095 8213 4092 8266
TIME...MOT...LOC 2202Z 262DEG 39KT 4108 8224 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
687 
WWUS51 KCLE 212210
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
610 PM EDT Sat May 21 2022

OHC005-077-093-103-139-212220-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-220521T2230Z/
Richland OH-Huron OH-Medina OH-Ashland OH-Lorain OH-
610 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RICHLAND...
EASTERN HURON...SOUTHWESTERN MEDINA...NORTHERN ASHLAND AND
SOUTHWESTERN LORAIN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.

LAT...LON 4104 8261 4121 8264 4129 8205 4099 8206
      4099 8213 4095 8213 4092 8266
TIME...MOT...LOC 2209Z 262DEG 39KT 4109 8211 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 21, 3:28 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Sat May 21 2022

.SYNOPSIS...
A cold front will settle across Lake Erie today before moving
east across the area tonight and tomorrow. High pressure builds
east across the Great Lakes region tomorrow night through
Tuesday. A warm front extending from low pressure out of the
mid-Mississippi Valley will move north across the area Wednesday
before this low moves northeast across the Great Lakes region
on Thursday and Friday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Severe Thunderstorm Watch has been issued for much of the area
through 02Z, primarily for damaging wind gusts and large hail.
See discussion below for more details.

The environment is primed for severe thunderstorms this
afternoon, with RAP mesoanalysis suggesting SBCAPE as high as
4000 J/kg, with projections building it up to 4500 J/kg.
Combined with effective bulk shear 30-40 kts and we have a
favorable environment for severe convection. Damaging wind gusts
are likely to be the prime culprit this afternoon and evening
with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg
and low level lapse rates of 7-8 C/km all contributing to a
favorable environment for damaging winds. However, large hail
will also be possible with moderate mid-level lapse rates of
6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000
J/kg. While not especially favorable, an isolated tornado can
not be ruled out with modest 0-1 km shear of around 10-15 kts,
effective SRH around 50, and LCL heights around 1000m. Flash
flooding is also pose a risk with a very moist environment in
place, especially if convection initiates off a WSW-ENE
boundary.

The cold front finally pushes east of the area tomorrow
morning and precipitation will gradually taper off during the
morning and early afternoon Sunday from west to east. Cooler
air will spread into the area tonight with considerably colder
temperatures compared to this morning's lows. Also, notably
cooler temperatures expected for Sunday. As we remain in the
warm sector today, temperatures will take a stab at hitting the
90 degree mark. However, with advancing clouds, temperatures
should hold below the 90 degree level across much of the area.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure over the Great Lakes will foster dry weather through
the majority of the short term period. However, lingering cold air
advection will provide below normal temperatures Monday, with highs
in the low to mid 60s anticipated. By Tuesday, a building ridge
across the southeastern US will allow temps to increase and highs
will recover to the low to mid 70s. Overnight lows will be in the
40s to low 50s each night.

Pops begin to increase Tuesday night as low pressure developing over
the Mississippi Valley lifts a warm front northeast towards the
local area. The best chance of scattered showers will be confined to
the western half of the forecast area.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An unsettled weather pattern is expected mid to late week as a
deepening upper-level trough and surface low inch eastward across
the region and several shortwaves move across the local area. This
will result in several waves of precipitation, including potential
for thunderstorms during peak heating hours. As of now, the highest
pops are Wednesday and Thursday, with slightly lower chances heading
towards the end of the week due to divergence in model guidance. A
cold front will likely move across the area Friday, allowing pops to
decrease Friday night into Saturday. However, scattered showers may
persist through the first half of the weekend as a reinforcing cold
front moves across the lower Great Lakes.

Wednesday and Thursday will most likely be the warmest days of the
week with highs in the mid to upper 70s. Temps will be slightly
cooler in the upper 60s Friday and upper 60s to low 70s Saturday.
Overnight lows will be in the upper 50s to low 60s Wednesday and
Thursday night and expect cooler lows in the low 50s Friday night.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
We're starting off the TAF period with VFR conditions with a cu
field producing scattered to broken ceilings in the 4-6 kft
range. Scattered to numerous storms are expected to develop in
western Ohio early to mid afternoon, quickly growing upscale
into a squall line as it moves east-northeast across the area.
Additional thunderstorms could develop ahead of it along a lake
boundary near KCLE and KERI. A favorable environment will may
result in some of these thunderstorms producing hail and strong
winds. Heavy rain will accompany thunderstorms and likely result
in brief periods of IFR (or lower) visibility and MVFR ceilings.
Confidence in timing of thunderstorms is medium and tried to
time out about 2-3 hours of prevailing thunderstorms.

First round of thunderstorms is expected to be through the area
by 02-03Z with some potential for a second overnight round of
showers and thunderstorms. Confidence is lower for overnight
precipitation so left thunderstorms out of TAFs for now. Model
guidance does project lower ceilings overnight and have most TAF
sites getting down to at least prevailing MVFR with some eastern
TAF sites going down to IFR ceilings. Additional thunderstorm
development is expected late tomorrow morning into the early
afternoon hours near KYNG/KERI.

Outlook...Non-VFR possible Tuesday night through Thursday with
showers and afternoon thunderstorms.

&&

.MARINE...
Thunderstorms will impact the lake this afternoon into early this
evening and any thunderstorms that move over the lake may produce
hail and strong winds. Outside of thunderstorms, expect variable
winds 6 to 12 knots this afternoon before becoming southwesterly
this evening. Winds shift to the northwest and increase to 15 to 20
knots Sunday morning and a short-fused Small Craft Advisory may be
needed before winds and waves decrease Sunday afternoon. Onshore
flow continues through the first half of next week and although
winds will remain below 20 knots, persistent onshore flow may keep
waves elevated in nearshore zones. Will continue to monitor wind and
wave forecast trends for any Small Craft Advisory conditions through
the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Saunders
MARINE...Maines
Hazardous weather outlook, May 21, 2:59 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
259 PM EDT Sat May 21 2022

LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-
221900-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
259 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142>144-162>169-OHZ003-006>008-221900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
259 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 21, 4:34 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Sat May 21 2022

OHZ008-009-018-019-212130-
Seneca OH-Huron OH-Erie OH-Sandusky OH-
434 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of northern Huron, Erie,
northeastern Seneca and southeastern Sandusky Counties through 530 PM
EDT...

At 434 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sandusky to near Bellevue to 6 miles south
of Green Springs. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sandusky, Norwalk, Western Vermilion, Bellevue, Clyde, Northern
Milan, Milan, Castalia, Monroeville, Berlin Heights, Flat Rock,
Bloomingville, Sandusky South and Fairview Lanes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4132 8298 4147 8280 4144 8276 4146 8271
      4149 8269 4147 8266 4148 8269 4146 8270
      4145 8269 4138 8250 4143 8235 4136 8235
      4132 8239 4114 8249 4116 8309
TIME...MOT...LOC 2034Z 269DEG 20KT 4145 8275 4132 8289 4116 8301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kahn
Local storm report, May 21, 4:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
457 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 E PAINESVILLE         41.73N 81.20W
05/21/2022  U0.75 INCH       LAKE               OH   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, May 21, 4:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             VANLUE                  40.97N 83.49W
05/21/2022  E1.00 INCH       HANCOCK            OH   TRAINED SPOTTER

&&
Local storm report, May 21, 5:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
512 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             3 NE SOUTH RUSSELL      41.46N 81.29W
05/21/2022  E1.25 INCH       GEAUGA             OH   FIRE DEPT/RESCUE

&&
Local storm report, May 21, 5:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     3 S ARLINGTON           40.86N 83.65W
05/21/2022                   HANCOCK            OH   AMATEUR RADIO

            SEVERAL SMALL TREES AND LARGE LIMBS DOWN.
            UTILITY WIRES DOWN.

&&
Special weather statement, May 21, 5:19 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
519 PM EDT Sat May 21 2022

PAZ002-003-212200-
Southern Erie PA-Crawford PA-
519 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern Erie
and northeastern Crawford Counties through 600 PM EDT...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waterford, or 15 miles south of Erie, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corry, Edinboro, Union City, Waterford, Wattsburg, Canadohta Lake,
Lincolnville, Mill Village, Spartansburg and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4179 7994 4188 8015 4213 7987 4205 7976
      4201 7976 4200 7969 4193 7960 4179 7961
TIME...MOT...LOC 2118Z 212DEG 21KT 4191 7999

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Garuckas

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:12 AM EDTSpecial Weather StatementCLELucas, Wood48 min
May 21, 9:38 AM EDTSpecial Marine WarningCLE62 min
May 21, 2:41 PM EDTSpecial Weather StatementCLEMorrow, Richland49 min
May 21, 2:48 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Morrow, Richland42 min
May 21, 3:24 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Medina, Richland, Wayne66 min
May 21, 3:47 PM EDTSpecial Weather StatementCLECuyahoga43 min
May 21, 3:48 PM EDTSpecial Weather StatementCLEKnox42 min
May 21, 4:04 PM EDTSpecial Weather StatementCLEHancock41 min
May 21, 4:05 PM EDTSpecial Weather StatementCLEAshtabula40 min
May 21, 4:14 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake46 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot57 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland42 min
May 21, 4:34 PM EDTSpecial Weather StatementCLEErie, Huron56 min
May 21, 4:36 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull39 min
May 21, 4:57 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot63 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
May 21, 5:05 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wyandot3 hr
May 21, 5:13 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
May 21, 5:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull47 min
May 21, 5:18 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Wyandot3 hr
May 21, 5:31 PM EDTTornado WarningCLEHuron, Seneca29 min
May 21, 5:44 PM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca3 hr
May 21, 5:44 PM EDTSpecial Marine WarningCLE91 min
May 21, 6:01 PM EDTSpecial Weather StatementCLELorain44 min
May 21, 6:11 PM EDTFlash Flood WarningCLEErie, Huron100 min
May 21, 6:22 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
May 21, 6:37 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Lake53 min
May 21, 6:42 PM EDTSpecial Weather StatementCLEStark48 min
May 21, 6:51 PM EDTAreal Flood AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake3 hr
May 21, 6:51 PM EDTSpecial Weather StatementCLETrumbull39 min
May 21, 6:59 PM EDTSpecial Weather StatementCLEMahoning, Trumbull46 min
May 21, 7:10 PM EDTSpecial Marine WarningCLE2 hr
May 21, 7:10 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake50 min
May 21, 7:40 PM EDTSpecial Weather StatementCLETrumbull50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.